EconPapers    
Economics at your fingertips  
 

Treatment effect models with strategic interaction in treatment decisions

Tadao Hoshino and Takahide Yanagi

Journal of Econometrics, 2023, vol. 236, issue 2

Abstract: This study considers treatment effect models in which others’ treatment decisions can affect both one’s own treatment and outcome. Focusing on the case of two-player interactions, we formulate treatment decision behavior as a complete information game with multiple equilibria. Using a latent index framework and assuming a stochastic equilibrium selection, we prove that the marginal treatment effect from one’s own treatment and that from the partner are identifiable on the conditional supports of certain threshold variables determined through the game model. Based on our constructive identification results, we propose a two-step semiparametric procedure for estimating the marginal treatment effects using series approximation. We show that the proposed estimator is uniformly consistent and asymptotically normally distributed. As an empirical illustration, we investigate the impacts of risky behaviors on adolescents’ academic performance.

Keywords: Binary games; Latent index models; Marginal treatment effects; Series estimation; Strategic interaction (search for similar items in EconPapers)
JEL-codes: C14 C31 C57 (search for similar items in EconPapers)
Date: 2023
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407623002117
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Treatment Effect Models with Strategic Interaction in Treatment Decisions (2023) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:236:y:2023:i:2:s0304407623002117

DOI: 10.1016/j.jeconom.2023.105495

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-23
Handle: RePEc:eee:econom:v:236:y:2023:i:2:s0304407623002117